Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

It began with a light rash on my back that

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2001
Answered : 15329 Questions
Question
It began with a light rash on my back that itched. It was almost invisible except where I scratched at it. After 2 months of home treatments I went to a clinic where they prescribed Triamcinolome Acetonide cream 0.1% and assured me it was not the beginning of shingles. The cream didn't seem to make a difference. Now, 6 months later, the itching and only very slightly raised rash seems to be on my scalp at the hairline, in the crease of my inner thigh and on an old c-section scar. My husband struggles with fungal infections on his feet and toenails. I am wondering if this too could be fungal?
Fri, 9 Feb 2018 in Skin Hair and Nails
 
 
Answered by Dr. Michelle Gibson James 57 minutes later
Brief Answer:
it is a possible cause

Detailed Answer:
HI, thanks for using healthcare magic

Fungal lesions on the skin tend to be raised especially at the edges and in some cases there may be a scaliness to them as well.

They also have a liking for skin folds such as the inner thigh (because of the heat and moisture in skin folds)

Based on what you are saying then it is possible that the rash is fungal. If it was dermatitis or a reaction, should have responded to the steroid creams used.
Fungal rashes can take 2 to 3 weeks to respond to treatment.

YOu may want to consider oral anti fungals for at least 2 weeks eg terbinafine or itraconazole.
if this is not an option then you can try a topical antifungal for 2 to 3 weeks eg nizoral, miconazole, econazole, ketoconazole, clotrimazole
They would have be consistently used twice daily for at least 2 weeks.

I hope this helps, feel free ask any other questions
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor